Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Atlanta, GA

May 10, 2008Bibb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2008, 7:13 PM EDT for Bibb County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2008, 7:13 PM EDT (23:13 UTC)
Expired
May 10, 2008, 7:43 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102313
SVRFFC
GAC021-110000-
/O.NEW.KFFC.SV.W.0201.080510T2313Z-080511T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED AROUND MACON...
  MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
  BRANCH.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3269 8373 3288 8382 3294 8372 3288 8364
      3287 8358 3284 8351 3281 8349 3272 8359
      3266 8360
TIME...MOT...LOC 2313Z 289DEG 20KT 3276 8360

$$
1 follow-up statement
000 
WWUS52 KFFC 102343
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SAT MAY 10 2008

GAC021-102352-
/O.CAN.KFFC.SV.W.0201.000000T0000Z-080511T0000Z/
BIBB GA-
742 PM EDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR BIBB COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM IN
FAR NORTH BIBB COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3269 8373 3288 8382 3294 8372 3288 8364
      3287 8358 3284 8351 3281 8349 3272 8359
      3266 8360
TIME...MOT...LOC 2342Z 289DEG 20KT 3271 8342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:49 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 10, 5:49 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT MAY 10 2008

.UPDATE...
HAVE UPDATED THE WATCH AND THE FORECAST TO TAKE THE ATL/AHN AREAS
OUT OF THE WATCH. THE FRONTAL BOUNDARY IS SINKING SOUTH AND IT
LOOKS LIKE THE ATL/AHN AREAS ARE IN THE CLEAR FOR NOW. THE THREAT
FOR MORE SEVERE WEATHER LATER TONIGHT IS STILL THERE BUT THAT
SHOULD BE AROUND OR AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 522 PM EDT SAT MAY 10 2008/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHRA/TSRA ACTIVITY POPPING UP ALONG THE
FRONTAL BOUNDARY BETWEEN ATL AND MCN. TORNADO WATCH 294 HAS BEEN
ISSUED FOR AREAS ALONG AND SOUTH OF A POLK CO TO OGLETHORPE CO
LINE.  THE FRONTAL BOUNDARY IS CURRENTLY STALLED JUST NORTH OF MCN
BUT IT IS EXPECTED TO BEGIN MOVING NE THIS EVENING AS A WARM FRONT
AHEAD OF THE DEVELOPING COLD FRONT. MAIN LOW CENTER NOW OVER OK/KS
IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES NE INTO THE OH RIVER
VALLEY BY 18Z SUN. ITS ASSOCIATED COLD FRONT WILL MOVE INTO NW GA
AFTER MIDNIGHT TONIGHT AND SWEEP THROUGH THE STATE BY 00Z MON. RIGHT
NOW THE MAIN THREAT LOOKS LIKE TI WILL BE STORMS DEVELOPING ALONG
THE STALLED FRONT BUT AS STORMS START TO DEVELOP BACK ACROSS AL THEY
MAY TRACK EASTWARD AND MOVE IN ACROSS THE ATL AREA. AS THINGS
CONTINUE TO DEVELOP THIS AFTERNOON/EVENING...LOW AND MID LEVEL LAPSE
RATES BEGIN TO STEEPEN ALLOWING CAPES TO GET UP INTO THE 2000 TO
3000 RANGE WITH LIS AROUND -4 TO -7. THESE INSTABILITY INDICES WILL
COMBINE WITH THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE
SHOULD HAVE MORE THAN ENOUGH TO GET SOME ISOLATED TO SCATTERED
SEVERE STORMS ALONG THE FRONT. WITH THE SHEER IN PLACE...SUPERCELLS
WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS
THAT CAN TAKE HOLD. ALSO WITH THE FRONT ACTING AS A FOCUSING
MECHANISM THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE
BEST SHEAR LOOKS TO STAY OFF TO THE WEST. THE SEVERE THREAT LOOKS
LIKE IT WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT APPROACHES
THE AREA. BY 12Z SUN A VERY STRONG 110KT JET AT 500 MB MOVES IN OVER
NW GA AS IT SWINGS AROUND THE BASE OF THE VERTICALLY STACKED LOW.
THIS JET WILL PUT NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY
EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX
OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN
ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES
EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR
BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH
ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING
INTO THE AFTERNOON. THE MODELS DO SHOW THIS COLD FRONT SWINGING
THROUGH THE STATE VERY FAST SO IT MAY BE DIFFICULT TO GET A GOOD
ORGANIZED STORM TO DEVELOP. BY SUNDAY NIGHT...COLD FRONT WILL HAVE
MOVED THROUGH THE REGION PUTTING GA IN GOOD NWLY FLOW AROUND THE
BACK SIDE OF THE PARENT LOW CENTER. HIGH PRESSURE BEGINS BUILDING
INTO THE AREA MON WITH IT BECOMING CENTERED OVER GA BY 12Z TUE.

LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE KEEPS GA DRY MON AND TUE BUT NEXT WEAKER COLD FRONT
MOVES EAST OUT OF THE MS RIVER VALLEY TUE NIGHT AND SHOULD BRING
PRECIP BACK TO THE STATE BY WED MORNING. THE MODELS SHOW THIS FRONT
STALLING ACROSS CENTRAL GA WED AFTERNOON AND IT STAYS THERE THROUGH
THE END OF THE WEEK. IF THIS HAPPENS THIS FRONT WILL ACT AS A
MOISTURE TRAIN AND KEEP PUMPING GULF MOISTURE INTO THE AREA. THIS
SHOULD BRING US SOME MUCH NEEDED PRECIP TO THE STATE. IT WILL ALSO
BRING IN STRONG AND SOME POSSIBLY SEVER STORMS. THIS PATTERN WILL
NEED TO BE WATCHED. AS FOR TEMPERATURES...WE WILL START OF BELOW
NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY
ADVECTION...BEFORE RETURNING TO NEAR SEASONAL NORMS BY THE MIDDLE OF
THE WORK WEEK.

AVIATION...
THREAT OF THUNDERSTORMS WILL CONTINUE AT ALL SITES THROUGH SUNDAY
MORNING. MODELS INDICATING A QUICK EXIT OF THE MOISTURE BETWEEN 12
AND 15Z SUN WITH THE COLD FRONT MOVING RAPIDLY ACROSS THE CWA BY 00Z
MON. WINDS WILL BE NORTHWEST AND GUSTY BEHIND THE FRONT. UNTIL THEN
WINDS WILL BE SOUTHWEST 5 TO 10 KTS THRU SUNDAY MORNING AND CIGS
WILL SLOWLY LOWER THROUGH THE NIGHT...ESPECIALLY IN THE TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  50  77  47 /  90  70  10   0   0
ATLANTA         64  74  52  72  51 /  80  60   0   0   0
BLAIRSVILLE     58  71  46  68  43 /  90  80  10   5   0
CARTERSVILLE    61  75  46  73  45 /  90  70  10   0   0
COLUMBUS        69  83  55  78  51 /  40  60   0   0   0
GAINESVILLE     62  75  51  73  50 /  90  80  10   5   0
MACON           69  84  53  80  50 /  50  70   5   0   0
ROME            64  76  49  74  47 /  90  70  10   0   0
PEACHTREE CITY  64  78  48  74  46 /  70  60   0   0   0
VIDALIA         68  86  55  78  50 /  50  60   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 10, 11:34 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT SAT MAY 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT NORTH OF A COLUMBUS...MACON...AUGUSTA LINE WILL
MOVE NORTH THIS AFTERNOON AND TONIGHT AS A WARM FRONT. AT THE SAME
TIME A BACKDOOR COLD FRONT WILL MOVE OUT OF THE CAROLINAS AND INTO
NORTHEAST GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE MOST LIKELY TIME FRAME WOULD BE THIS AFTERNOON AND
TONIGHT...AND GENERALLY SOUTH AND WEST OF A LINE FROM BLUE RIDGE...
TO LAWRENCEVILLE...TO VIDALIA.

.OTHER HAZARDS...
HEAVY RAIN WILL ALSO BE A HAZARD TONIGHT JUST ABOUT ANYWHERE ACROSS
NORTH AND CENTRAL GEORGIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE BETWEEN SUNSET THIS
EVENING AND SUNRISE SUNDAY MORNING.

.DISCUSSION...
AS THE WARM FRONT LIFTS INTO NORTH GEORGIA...THE ATMOSPHERE WILL
DESTABILIZE. LIFTED INDICES FROM -3 TO -6...AND CAPES FROM 1500 TO
3000 ARE LIKELY BY THIS AFTERNOON AND WILL REMAIN ACROSS MUCH OF THE
AREA THROUGH TONIGHT. ALTHOUGH THE WIND SHEAR IS NOT
IMPRESSIVE...DUE TO THE PROXIMITY OF THE FRONT AN ISOLATED TORNADO
IS POSSIBLE. ACROSS NORTHEAST GEORGIA...THE WEDGE WILL BE IN PLACE
TONIGHT AND THIS WILL REDUCE THE RISK OF DAMAGING WINDS AND
TORNADOES...HOWEVER LARGE HAIL IS STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. THERE WILL BE A CHANCE
FOR THUNDERSTORMS AGAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 10, 5:41 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 10 2008

GAZ062-102215-
541 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WARREN COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORRIS...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORRIS...WARRENTON...NORWOOD AND CAMAK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 5:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SAT MAY 10 2008

GAZ082-102215-
548 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BIBB COUNTY UNTIL 615 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SKIPPERTON...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BIBB COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LIZELLA...SKIPPERTON...RUTLAND...PAYNE...MACON...CROSS
KEYS...DURESVILLE AND DRY BRANCH. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 5:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT SAT MAY 10 2008

GAZ072-073-102245-
554 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JONES AND
BALDWIN COUNTIES UNTIL 645 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLOUNTSVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JONES AND BALDWIN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...
HADDOCK...BROWNS CROSSING...HARDWICK...COOPERS...MILLEDGEVILLE...
MIDWAY-HARDWICK AND SCOTTSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 6:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SAT MAY 10 2008

GAZ083-102245-
602 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TWIGGS COUNTY
UNTIL 645 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUBER...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HUBER...BULLARD...FITZPATRICK...MYRICKS MILL...
JEFFERSONVILLE AND DANVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 6:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SAT MAY 10 2008

GAZ071-081-082-102315-
626 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CRAWFORD...BIBB AND MONROE COUNTIES UNTIL 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CRAWFORD...BIBB AND MONROE COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUSSELLVILLE...MUSELLA...
LIZELLA...BOLINGBROKE...PAYNE...MACON...DURESVILLE...DRY BRANCH AND
CROSS KEYS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 10, 6:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     MACON                   32.84N 83.66W
05/10/2008                   BIBB               GA   PUBLIC

            5 TREES DOWN.

0315 PM     HAIL             MACON                   32.84N 83.66W
05/10/2008  E0.88 INCH       BIBB               GA   PUBLIC

0612 PM     HAIL             WILLIAMSON              33.18N 84.36W
05/10/2008  E1.00 INCH       PIKE               GA   AMATEUR RADIO

0615 PM     HAIL             ORCHARD HILL            33.19N 84.21W
05/10/2008  E1.00 INCH       SPALDING           GA   PUBLIC

&&

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:50 AM EDTSevere Thunderstorm WarningFFCForsyth25 min
May 10, 4:56 AM EDTSevere Thunderstorm WarningFFCWilkes23 min
May 10, 2:40 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington65 min
May 10, 3:07 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs38 min
May 10, 3:19 PM EDTSevere Thunderstorm WarningFFCJefferson41 min
May 10, 3:43 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson47 min
May 10, 4:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens49 min
May 10, 4:17 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren58 min
May 10, 4:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta41 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningFFCButts35 min
May 10, 4:38 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington22 min
May 10, 4:49 PM EDTSevere Thunderstorm WarningFFCJasper, Monroe40 min
May 10, 4:52 PM EDTSevere Thunderstorm WarningFFCHancock38 min
May 10, 5:11 PM EDTSevere Thunderstorm WarningFFCJefferson34 min
May 10, 5:47 PM EDTSevere Thunderstorm WarningFFCPike, Spalding35 min
May 10, 6:06 PM EDTSevere Thunderstorm WarningFFCLamar39 min
May 10, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe40 min
May 10, 6:51 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson39 min
May 10, 7:04 PM EDTSevere Thunderstorm WarningFFCMonroe41 min
May 10, 7:07 PM EDTSevere Thunderstorm WarningFFCTwiggs23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.